Logo American Journal of Case Reports

Call: 1.631.629.4328
Mon-Fri 10 am - 2 pm EST

Contact Us

Logo American Journal of Case Reports Logo American Journal of Case Reports Logo American Journal of Case Reports

07 November 2007

Convulsions and tachycardia during sciatic block with ropivacaine and prilocaine

Kenan Kaygusuz, Iclal Ozdemir Kol, Hayati Ozturk, Caner Mimaroglu

Case Rep Clin Pract Rev 2007; 8:262-265 :: ID: 519377

Abstract

Background: Serious adverse reactions to ropivacaine and prilocaine are rare. However several cases of central nervous system (CNS) toxicity associated with the use of ropivacaine have been reported. However, we are not aware of any reported instances of convulsions and tachycardia during the use of ordinary doses of ropivacaine and prilocaine.
Case Report: In this report, we describe a case of sudden convulsions and tachycardia during a sciatic block with a mixture of 112.5 mg of ropivacaine 0.75% and 300 mg of prilocaine 2% in a 69- year-old, 70-kg man for emergency left leg amputation above the knee because of diabetic foot. Thiopental sodium 150 mg i.v. and Esmolol 35 mg i.v. resolved these symptoms. After 10-min assisted ventilation with a face mask, the patient recovered, with a normal physical examination. No sensory or motor blocks were observed in the sciatic nerve distribution. The operation was postponed.
Conclusions: We conclude that although ropivacaine and prilocaine are often considered relatively safe local anesthetics, serious cardiovascular complications can occur after the use of these drugs.

Keywords: Tachycardia, Prilocaine

0 Comments

In Press

27 Jan 2023 : Case report  Spain

A 37-Year-Old Man with Familial Hereditary Hemorrhagic Telangiectasia and Pulmonary Arteriovenous Malformat...

Am J Case Rep In Press; DOI: 10.12659/AJCR.938548  

26 Jan 2023 : Case report  Spain

A 39-Year-Old Woman with Endometriosis Who Developed a Subcapsular Liver Hematoma Following Laparotomic Sur...

Am J Case Rep In Press; DOI: 10.12659/AJCR.938169  

26 Jan 2023 : Case report  USA

Optic Neuritis as a Consequence of Long-Term Medical Treatment Using Anastrozole: A Case Report

Am J Case Rep In Press; DOI: 10.12659/AJCR.939026  

26 Jan 2023 : Case report  USA

A Rare Case of Ruptured Appendicitis Secondary to Metastatic Ovarian Cancer

Am J Case Rep In Press; DOI: 10.12659/AJCR.938982  

Most Viewed Current Articles

13 Jul 2022 : Case report  USA

Whistling Scrotum: An Unusual Presentation of Pneumomediastinum in the Setting of an Open Scrotal Wound

DOI :10.12659/AJCR.936441

Am J Case Rep 2022; 23:e936441

06 Dec 2021 : Case report  Brazil

Lipedema Can Be Treated Non-Surgically: A Report of 5 Cases

DOI :10.12659/AJCR.934406

Am J Case Rep 2021; 22:e934406

23 Feb 2022 : Case report  USA

Penile Necrosis Associated with Local Intravenous Injection of Cocaine

DOI :10.12659/AJCR.935250

Am J Case Rep 2022; 23:e935250

17 Feb 2022 : Case report  Oman

Myocarditis, Pulmonary Hemorrhage, and Extensive Myositis with Rhabdomyolysis 12 Days After First Dose of P...

DOI :10.12659/AJCR.934399

Am J Case Rep 2022; 23:e934399

Your Privacy

We use cookies to ensure the functionality of our website, to personalize content and advertising, to provide social media features, and to analyze our traffic. If you allow us to do so, we also inform our social media, advertising and analysis partners about your use of our website, You can decise for yourself which categories you you want to deny or allow. Please note that based on your settings not all functionalities of the site are available. View our privacy policy.

American Journal of Case Reports eISSN: 1941-5923
American Journal of Case Reports eISSN: 1941-5923